Riesz transforms on a class of non-doubling manifolds

Andrew Hassell*, Adam Sikora

*Corresponding author for this work

    Research output: Contribution to journalArticlepeer-review

    5 Citations (Scopus)


    We consider a class of manifolds M obtained by taking the connected sum of a finite number of N-dimensional Riemannian manifolds of the form (Rni,δ)×(Mi,g), where Mi is a compact manifold, with the product metric. The case of greatest interest is when the Euclidean dimensions ni are not all equal. This means that the ends have different ‘asymptotic dimension’, and implies that the Riemannian manifold M is not a doubling space. We completely describe the range of exponents p for which the Riesz transform on M is a bounded operator on Lp(M). Namely, under the assumption that each ni is at least 3, we show that Riesz transform is of weak type (1, 1), is continuous on Lp for all p∈(1,minini), and is unbounded on Lp otherwise. This generalizes results of the first-named author with Carron and Coulhon devoted to the doubling case of the connected sum of several copies of Euclidean space RN, and of Carron concerning the Riesz transform on connected sums.

    Original languageEnglish
    Pages (from-to)1072-1099
    Number of pages28
    JournalCommunications in Partial Differential Equations
    Issue number11
    Early online date6 Jun 2019
    Publication statusPublished - 2019


    • heat kernel bounds
    • non-doubling spaces
    • resolvent estimates
    • Riesz transform


    Dive into the research topics of 'Riesz transforms on a class of non-doubling manifolds'. Together they form a unique fingerprint.

    Cite this